Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 105, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 3, 2017, 7:16 PM CDT for Saint Martin Parish, St. Mary Parish, Louisiana. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2017, 7:16 PM CDT (00:16 UTC)
- Expired
- May 3, 2017, 7:34 PM CDT
- In force
- 18 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Saint Martin Parish, LA, St. Mary Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
076
WUUS54 KLCH 040016
SVRLCH
LAC099-101-040115-
/O.NEW.KLCH.SV.W.0105.170504T0016Z-170504T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
716 PM CDT WED MAY 3 2017
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
East central St. Mary Parish in south central Louisiana...
Southeastern St. Martin Parish in south central Louisiana...
* Until 815 PM CDT
* At 716 PM CDT, a severe thunderstorm was located over Morgan City,
moving northeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Morgan City, Berwick, Stephensville, Bayou Geneve and Amelia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2974 9109 2974 9111 2970 9110 2965 9111
2964 9110 2960 9119 2975 9129 2984 9113
2983 9112 2983 9111 2980 9109 2977 9110
2975 9109
TIME...MOT...LOC 0016Z 239DEG 51KT 2972 9117
HAIL...1.00IN
WIND...60MPH
$$
061 follow-up statement
794
WWUS54 KLCH 040034
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
734 PM CDT WED MAY 3 2017
LAC099-101-040044-
/O.CAN.KLCH.SV.W.0105.000000T0000Z-170504T0115Z/
St. Mary LA-St. Martin LA-
734 PM CDT WED MAY 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ST. MARY AND
SOUTHEASTERN ST. MARTIN PARISHES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and have exited the warned area. Therefore the warning has
been cancelled.
LAT...LON 2974 9109 2974 9111 2970 9110 2965 9111
2964 9110 2960 9119 2975 9129 2984 9113
2983 9112 2983 9111 2980 9109 2977 9110
2975 9109
TIME...MOT...LOC 0029Z 239DEG 51KT 2985 9092
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 6:42 PM CDT, 34 minutes earlier.
Area forecast discussion, May 3, 6:42 PM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
642 PM CDT Wed May 3 2017
.DISCUSSION...
For the 04/00Z TAF Issuance.
&&
.AVIATION...
Clusters of showers and thunderstorms will continue at TAF sites
until a cold front/squall line move through during the evening
hours. After the cold front moves through, shower activity will
gradually end overnight with VFR conditions expected on Thursday.
Rua
&&
.PREV DISCUSSION... /issued 514 PM CDT Wed May 3 2017/
UPDATE...
Tornado Watch 190 has expired and Severe Thunderstorm Watch 192
has been issued for most of the area through midnight. The watch
covers all but the easternmost zones.
24
PREV DISCUSSION... /issued 441 PM CDT Wed May 3 2017/
SYNOPSIS...
Very busy day with severe weather this morning and flooding this
afternoon. A band of 5 to 8 inches of rainfall fell from northeast
Hardin County across southern Jasper and Newton Counties into
Calcasieu and Jeff Davis Parishes in southwest LA. Several reports
of flooding have been received, with significant flooding
affecting portions of Lake Charles requiring issuance of a Flash
Flood Emergency.
Additional storms continue to develop acrs northern portions of
the CWA ahead of a cold front that extends from the TX/LA border
west of SHV southwest toward Austin.
24
DISCUSSION...
The risk of severe weather and flooding continues across the area
this evening until the passage of the cold front. A tornado watch
remains in effect through 5 PM and an additional watch is likely
to be issued for the evening hours. The Flash Flood Watch remains
in effect through Thursday morning as an additional 3 to 5 inches
of rainfall will be possible as the convection north of the area
evolves into a squall line. Left the wind advisory in effect
across the coastal parishes and county as gusty southerly winds
will continue ahead of the front. The southerly flow will allow
water to pile up along the coast, leading to possible minor
coastal flooding this evening.
The potent upper level low and sfc cold front is expected to
move through the area this evening, and eventually east of the
region by 3 to 4 AM. This will bring an end to all the hazards
over the land zones as the drier air moves into the region. High
pres will build in behind the front overnight into Thursday bringing
much cooler and drier weather to the region for the next several
days.
24
MARINE...
MODERATE TO STRONG SOUTH TO SOUTHEAST WINDS WILL CONTINUE
TONIGHT AHEAD OF A COLD FRONT. THE INCREASED ONSHORE FLOW WILL
LEAD TO ELEVATED TIDES OF 1.5 TO 2.0 FEET ABOVE PREDICTED LEVELS
THIS EVENING AND OVERNIGHT. THE FRONT WILL MOVE ACROSS THE
COASTAL WATERS AFTER MIDNIGHT, WITH WINDS SHIFTING TO THE
NORTHWEST AND STRENGTHENING. NUMEROUS SHOWERS AND THUNDERSTORMS
WILL ACCOMPANY THE FRONT AS IT MOVES THROUGH. MODERATE TO STRONG
OFFSHORE FLOW IS EXPECTED THURSDAY THROUGH EARLY FRIDAY AS HIGH
PRESSURE BUILDS OVER THE REGION, WITH WINDS GRADUALLY SHIFTING TO
THE SOUTH BY SUNDAY.
24
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 52 70 50 76 / 100 10 0 0
LCH 56 73 53 78 / 100 10 0 0
LFT 58 73 53 77 / 100 10 0 0
BPT 55 74 53 79 / 100 10 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Thursday morning for LAZ027>033-
041>045-052>055-073-074.
Coastal Flood Advisory until 1 AM CDT Thursday for LAZ073-074.
Wind Advisory until 1 AM CDT Thursday for LAZ044-045-052>055-073-
074.
Wind Advisory until 7 PM CDT this evening for LAZ028-029-031>033-
041>043.
Coastal Flood Advisory until 4 AM CDT Thursday for LAZ052>054.
TX...Flash Flood Watch through Thursday morning for TXZ180-201-215-
216-259>262.
Coastal Flood Advisory until 1 AM CDT Thursday for TXZ215-216.
Wind Advisory until 7 PM CDT this evening for TXZ215-216.
GM...Small Craft Advisory until 7 AM CDT Friday for GMZ470-472-475.
Small Craft Advisory from 7 AM to 4 PM CDT Thursday for GMZ430-
432-435.
Small Craft Exercise Caution through Thursday morning for GMZ430-
432-435.
Small Craft Advisory until 1 AM CDT Friday for GMZ450-452-455.
&&
AVIATION...07Hazardous weather outlook, May 3, 5:15 AM CDT, 14 hours 1 minute before
Hazardous Weather Outlook National Weather Service Lake Charles LA 515 AM CDT Wed May 3 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 041100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 515 AM CDT Wed May 3 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Rapid changes with deteriorating weather conditions expected today. The Storm Prediction Center has entire area with an Enhanced Risk of severe thunderstorms, with large hail possible and damaging winds the primary severe weather threat. Moderate risk of excessive rainfall today with rain amounts of 3 to 6 inches are expected across Southern Louisiana, with isolated amounts exceeding 8 inches possible. Elsewhere slight risk of excessive rainfall with rain amounts of 2 to 3 inches are expected with isolated amounts exceeding 5 inches possible across Southeast Texas and Central Louisiana. Elevated south to southeasterly winds will lead to elevated tides of 1.5 to 2.0 feet above predicted levels this afternoon and evening. This will result in tidal levels between 3.3 - 3.8 feet MLLW later this afternoon and evening along coastal Southern Louisiana and Southeast Texas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Precipitation expected to end once the cold front passes, with cooler than normal temperatures expected though Saturday. A warming trend with no precipitation is expected Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation likely needed later this morning through the evening hours. GMZ430-432-435-450-452-455-470-472-475-041100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 515 AM CDT Wed May 3 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight South to southeasterly winds will continue strengthening today ahead of the next cold front this evening and early Thursday morning. Moderate to strong offshore flow is expected behind the cold front. Small craft advisories are in effect for all marine zones. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Moderate to strong offshore flow will continue behind the cold front on Thursday, subsiding on Friday. Small craft advisories will continue into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation likely needed later this morning through the evening hours.
In the hours before
Local storm report, May 3, 6:07 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
607 PM CDT WED MAY 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TSTM WND GST EUNICE 30.49N 92.42W
05/03/2017 M65 MPH ACADIA LA TRAINED SPOTTER
&&Local storm report, May 3, 6:36 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
636 PM CDT WED MAY 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM FLASH FLOOD 5 W REDDELL 30.67N 92.51W
05/03/2017 EVANGELINE LA DEPT OF HIGHWAYS
HIGHWAY CLOSED DUE TO FLOODING
&&Local storm report, May 3, 6:44 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
644 PM CDT WED MAY 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM MARINE TSTM WIND 39 SSW BURNS POINT 29.09N 91.87W
05/03/2017 M44 MPH GMZ455 LA PUBLIC
REPORT FROM PLATFORM IN SOUTH MARSH ISLAND BLOCK 281.
&&
MOGGEDLocal storm report, May 3, 6:50 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
650 PM CDT WED MAY 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM NON-TSTM WND GST CHURCH POINT 30.40N 92.21W
05/03/2017 E65 MPH ACADIA LA PUBLIC
&&Local storm report, May 3, 6:51 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
651 PM CDT WED MAY 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST CHURCH POINT 30.40N 92.21W
05/03/2017 E65.00 MPH ACADIA LA PUBLIC
&&Local storm report, May 3, 6:57 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
657 PM CDT WED MAY 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 3 W MOSS BLUFF 30.30N 93.25W
05/03/2017 CALCASIEU LA PUBLIC
WATER IN HOME
&&The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:06 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides, Vernon | 32 min |
| May 3, 7:26 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard | 37 min |
| May 3, 7:32 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline, Rapides | 30 min |
| May 3, 7:57 PM CDT | Special Weather Statement | LCH | Acadia, Evangeline | 48 min |
| May 3, 8:09 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 66 min |
| May 3, 8:13 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 32 min |
| May 3, 8:35 PM CDT | River Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 63 hr |
| May 3, 8:40 PM CDT | Special Weather Statement | LCH | Saint Landry | 50 min |
| May 3, 8:49 PM CDT | Special Marine Warning | LCH | 86 min | |
| May 3, 8:51 PM CDT | Special Weather Statement | LCH | Acadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 1 more | 54 min |
| May 3, 8:59 PM CDT | Special Weather Statement | LCH | Saint Martin, St. Mary | 46 min |
| May 3, 9:17 PM CDT | River Flood Warning | LCH | Rapides | 8 days |
| May 3, 9:17 PM CDT | River Flood Warning | LCH | Allen | 5 days |
| May 3, 9:17 PM CDT | River Flood Warning | LCH | Allen, Jefferson Davis | 6 days |
| May 3, 9:17 PM CDT | River Flood Warning | LCH | Beauregard | 4 days |
| May 3, 9:17 PM CDT | River Flood Warning | LCH | Allen | 5 days |
| May 3, 9:24 PM CDT | Special Weather Statement | LCH | Saint Martin | 51 min |
| May 3, 9:34 PM CDT | Special Marine Warning | LCH | 116 min | |
| May 3, 11:16 PM CDT | Areal Flood Warning | LCH | Acadia, Allen, Beauregard, Calcasieu, Evangeline, Iberia and 6 more | 18 hr |
| May 3, 11:36 PM CDT | Special Marine Warning | LCH | 114 min | |
| May 4, 1:30 AM CDT | Special Marine Warning | LCH | 2 hr | |
| May 4, 11:26 AM CDT | River Flood Warning | LCH | Saint Martin, St. Mary | 47 days |
| May 4, 1:25 PM CDT | Wind Advisory | LCH | Avoyelles, Cameron, Evangeline, Lafayette, Rapides, Saint Landry and 1 more | 6 hr |
| May 4, 2:12 PM CDT | River Flood Warning | LCH | Vernon | 3 days |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.